MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-232
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "patient experienced pain in back/ hip around (b)(6) 2018.In subsequent visits a fluid/ tissue mass was seen on imaging.Revision surgery was performed on (b)(6) 2019.Original surgery was in 2009.Dark fluid and tissue was seen in joint.Stem was removed and replaced with a long cemented stem, cup was retained".
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding corrosion and disassociation involving a metal head was reported.The event was confirmed by material analysis.Method & results product evaluation and results: visual inspection of the returned device was performed as part of material analysis report dated (b)(6)2019.The inspection noted the following: damage present on the surface of the taper is consistent with interaction between the head and trunnion.Material analysis of the returned device noted the following: the damage on the neck and trunnion of the hip stem was consistent with loss of taper lock.Eds showed each metallic device was consistent with the drawing and the debris on the head and liner was consistent with material transfer from the stem.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
32MM +4 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8697204
Report Number0002249697-2019-02247
Device Sequence Number2600774
Product Code JDI
UDI-Device Identifier07613327013085
UDI-Public07613327013085
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2013
Device Catalogue Number6260-9-232
Device Lot Number29179901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;